Where do we go?

At this moment we should be in the tunnel going to France for a well deserved break, with the blessing of the onc while I wait for my referral to royal marsden to come through. What happens.....Tuesday evening I get excruciating stomach pains, and in the middle of the night I find of why when I get a good dose of 'the runs''. Finally dried up by lunch time, but still had some pains. Only ate 2bits of toast yesterday, and 4am today it starts again....... No train for me today. Now taking diacalm, but my stomach is so uncomfortable when I move... Is it the bug, the ascities or the cancer? How do we know? What do I do next? anyone know how frequently you take diacalm or the equivalent as I've lost the instructions in my pack? All advice gratefully received.

Viv

11 Replies

oldestnewest
  • Sorry to hear this is happening. You deserve a bit of a break. Why don't you Ring Ruth! The number 0845 371 0554. I think they will all have gone home today though, but you can leave a message. All the best

    Love Wendy xx

  • Hi Viv,

    So sorry about this, I hope it clears up soon, you could google the instructions for diacalm most are online these days,best wishes x G x :-)

  • Oh poor love. That's NOT what you need.

    I'm no expert but there appear to be 2 products. Diocalm Ultra - you can up to 6 capsules in 24 hours, and Diocalm Capsules you can take up to 12 in 24 hours.

    DIOCALM ULTRA

    Downloadable instructions available at lloydspharmacy.com/en/dioca...

    Adults, the elderly and chilldren 12 years and over:

    Two capsules immediately, followed by one capsule after each further bout of diarrhoea up

    to a maximum of 6 capsules in any 24 hours. Do not exceed the stated dose. Consult your doctor if symptoms persist for more than 24 hours.

    Advice for the dosage of DIOCALM CAPSULES from NHS Choices website:

    Adults must not take more than twelve tablets in 24 hours. Stop taking this medicine if you become constipated.You should ensure that you replace lost body fluids if you have diarrhoea.

    Consult your doctor if your symptoms do not improve after 24 hours, or if they get worse during treatment with this medicine.

    Before using Diocalm

    This medicine may not be suitable for everyone and some people must never have it. Check the leaflet that comes with your medicine to make sure that the medicine is suitable before having it.

    Always get advice from a healthcare professional before having this medicine if:

    You are allergic or sensitive to or have had a reaction to any of the ingredients in the medicine

    You have kidney problems

    I can only hope this will pass very soon and you'll still be able to take that much-needed holiday in France.

    Let us know how it goes. xxx Annie

  • Thanks Annie, this was the bit I wasn't sure about. Should have started yesterday.... Hey ho. Better late than never. Managed to eat a bit of tea tonight, so fingers crossed for a quiet one!

  • Diocalm is different to Diocalm Ultra - Diocalm Ultra is loperamide. You can also buy generic loperamide, which is cheaper I think. I find that loperamide is better than Diocalm or codeine; it's less likely to lead to constipation.

    It sounds like a bug. I hope it's not cancer and you get off on holiday safe and well soon.

  • Hi

    Hope u betta soon and u get sway

    Luv shrn x

  • Hi Viv!

    What a b****r! I was prescribed immodium after my op when the stoma went into overdrive. You can buy it at the chemist and it is very effective but first of all see your GP! This sounds like a real emergency!

    Wishing you on Eurostar ASAP!

    Mxxxxxxx

  • Hi Viv,

    I really hope you get away - you need a break. Will be thinking of you.

    Love Liz XXX

  • Hi Viv,

    So sorry that this has happened when you needed a break.

    Better luck next time.

    Rest up and drink plenty of fluids,

    luv trish x x

  • Hi Viv

    I am sorry this has happened to you.

    I do hope it clears up and you get away. You so deserve the break.

    Thinking of you Georgie xxxxxxxxxxxxxxxxxxx

  • Do hope you get away soon. My GP has prescribed Loperamide for when my stomach plays up and I get pain and it's quite effective.

    Good luck, hope it's just a quickly passing bug. Sad when you'd actually got round to going away.

    Love, Solange

You may also like...